Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 27, 2014, 3:35 PM CDT for 11 counties in Kansas. It took effect at Apr 28, 2014, 12:00 PM CDT. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 3:35 PM CDT (20:35 UTC)
- In effect from
- Apr 28, 2014, 12:00 PM CDT
- Expired
- Apr 28, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:15 PM CDT | NON-TSTM WND GST 58 | 1 N Great Bend, KS | REPORT VIA TWITTER OF 58 MPH WINDS. |
| Apr 28, 4:15 PM CDT | NON-TSTM WND GST 61 | Great Bend Arpt, KS | |
| Apr 28, 4:55 PM CDT | NON-TSTM WND GST 62 | Great Bend Arpt, KS | |
| Apr 28, 5:02 PM CDT | NON-TSTM WND GST 56 | Hutchinson Airport, KS | |
| Apr 28, 6:33 PM CDT | NON-TSTM WND GST 58 | 5 N Derby, KS | MCCONNELL AIR FORCE BASE MEASURED A GUST TO 58 MPH. |
| Apr 28, 7:02 PM CDT | NON-TSTM WND GST 52 | 6 S Maize, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2909 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -197 m²/s²
- 0-3 km storm-relative helicity
- -280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS83 KICT 272035 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 PM CDT SUN APR 27 2014 KSZ032-033-047>051-067-068-281145- /O.NEW.KICT.FW.W.0026.140428T1400Z-140429T0000Z/ /O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 335 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067 AND 068... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067 AND 068... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-082-083-091>093-280000- /O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/ MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 335 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...069...082...083...091...092 AND 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
5 follow-up statements
721 WWUS83 KICT 272241 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 541 PM CDT SUN APR 27 2014 KSZ032-033-047>051-067-068-281345- /O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ /O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 541 PM CDT SUN APR 27 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067 AND 068... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST INTO EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH CAN BE EXPECTED MONDAY. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-082-083-091>093-280200- /O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 541 PM CDT SUN APR 27 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069...082...083...091...092 AND 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING. * WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST UNTIL EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE FORECAST MONDAY. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
022 WWUS83 KICT 280200 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT SUN APR 27 2014 KSZ032-033-047>051-067-068-281700- /O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ /O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 900 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067 AND 068... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN MONDAY MORNING INTO THE AFTERNOON HOURS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-082-083-091>093-280300- /O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/ MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 900 PM CDT SUN APR 27 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 069...082...083...091...092 AND 093... EXTREME GRASSLAND FIRE DANGER IS NO LONGER EXPECTED THIS EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
292 WWUS83 KICT 280840 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT MON APR 28 2014 KSZ082-083-282345- /O.EXB.KICT.FW.W.0026.140428T1700Z-140429T0000Z/ KINGMAN-SEDGWICK- 340 AM CDT MON APR 28 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 082 AND 083... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN TODAY...FROM MIDDAY UNTIL EARLY THIS EVENING. * WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-067-068-282345- /O.EXT.KICT.FW.W.0026.140428T1700Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 340 AM CDT MON APR 28 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN TODAY...FROM MIDDAY UNTIL EARLY THIS EVENING. * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 32 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
365 WWUS83 KICT 282100 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT MON APR 28 2014 KSZ032-033-047>051-067-068-082-083-290000- /O.CON.KICT.FW.W.0026.000000T0000Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK- 400 PM CDT MON APR 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067 AND 068... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 33 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ LAWSON
586 WWUS83 KICT 282353 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT MON APR 28 2014 KSZ032-033-047>051-067-068-082-083-290100- /O.EXP.KICT.FW.W.0026.000000T0000Z-140429T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK- 653 PM CDT MON APR 28 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...068...082 AND 083... GRASSLAND FIRE DANGER WILL FALL BELOW EXTREME LEVELS INTO VERY HIGH THROUGH MID EVENING...THEN HIGH FOR THE REMAINDER OF THE NIGHT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:23 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 27, 3:23 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SUN APR 27 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 312 PM CDT SUN APR 27 2014 THIS EVENING-TONIGHT: CURRENT SURFACE ANALYSIS SHOWS SHOW LINE PUSHING ACROSS SOUTH CENTRAL AND CENTRAL KS. AN UNSTABLE AIRMASS IS STILL LOCATED AHEAD OF THIS DRY LINE OVER SE KS...WITH SBCAPE VALUES APPROACHING 2000 J/KG. ATMOSPHERE IS BECOMING UNCAPPED AHEAD OF THIS DRYLINE...SO THINK SOME ISOLATED DISCRETE SUPERCELL STORMS WILL REDEVELOP LATE THIS AFTERNOON ACROSS SE KS. BULK SHEAR OF 50-60 KTS AND ABOVE MENTIONED INSTABILITY STILL SUGGESTS A SEVERE STORM CHANCE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. THERE IS A SMALL WINDOW OF OPPORTUNITY FOR A TORNADO OR TWO...RIGHT AFTER THE STORMS MATURE...IF SURFACE WINDS CAN BACK SOME TO THE SOUTHEAST. SHORT TERM MODELS SUGGEST THAT SEVERE STORM CHANCES WILL BE SHORT LIVED IN SE KS AND WILL BASICALLY MOVE EAST OF THE AREA BY AROUND 6PM AS THE DRY LINE PUSHES EAST AND NE OF THE AREA INTO NE KS AND SW MO. THE DRY LINE HAS ALREADY PUSHED EAST OF CENTRAL AND SOUTH CENTRAL KS WITH DRIER AIR OVER MOST AREAS WEST OF INTERSTATE 135. GUSTY WINDS TO 50 MPH CONTINUE IN THE DRIER AIR...AS THE MAIN SURFACE LOW CREATES A VERY TIGHT GRADIENT. THINK THE STRONG SURFACE WINDS WILL CONTINUE UNTIL SUNSET BEHIND THIS DRY LINE...BEFORE DROPPING OFF SOME AFTER DARK. LATEST VISIBLE SATELLITE ALSO SHOWS LOTS OF BLOWING DUST PUSHING INTO SOUTH CENTRAL AND CENTRAL KS AS WELL. SHORT RANGE MODELS SHOW SURFACE LOW LIFTING NE INTO NEB OVERNIGHT...WITH ANY DIURNALLY DRIVEN SHOWER ACTIVITY UNDERNEATH THE LOW DIMINISHING. MON-TUE: THE MAIN UPPER LOW LOOKS TO OCCLUDE OVER ERN NEB ON MON...WITH MOST OF KS ON THE SRN SIDE OF THIS STRONG UPPER LOW. TIGHT GRADIENT ON THE SRN SIDE WILL LEAD TO STRONG GUSTY WINDS FOR CENTRAL KS AGAIN ON MON. 850H WINDS ALSO REMAIN AROUND 45-50 KTS AND EXPECT SOME OF THIS MID LEVEL WIND TO BE TRANSFERRED TO THE GROUND VIA MOMENTUM TRANSFER. SO WILL GO WITH A WIND ADVISORY AGAIN FOR MON FOR AREAS NORTH HIGHWAY 50. WRAPAROUND MOISTURE ASSOCIATED WITH THE BACKSIDE OF THIS UPPER LOW MAY LEAD TO SOME DIURNAL SHOWERS MOVING ACROSS CENTRAL KS AND EVENTUALLY INTO SOUTHERN KS...FOR MON AFTERNOON. WILL KEEP A LOW POP IN FOR THIS CHANCE. UPPER LOW SITS AND SPINS OVER ERN NEB INTO NE KS FOR TUE AS WELL. THIS WOBBLE TO THE SOUTH MAY LEAD TO INCREASED SHOWER COVERAGE DIRECTLY UNDER THE UPPER LOW FOR MON NIGHT INTO TUE FOR MOST OF THE FORECAST AREA...SO WILL GO WITH A MORE SOLID CHANCE POP FOR THIS TIME FRAME. NOT SURE IF WILL SEE ANY EMBEDDED THUNDER WITH THIS ACTIVITY AS INSTABILITY REMAINS VERY LOW. STRENGTH OF THE WINDS ROTATING AROUND THE UPPER LOW WILL CONTINUE TO BE A CONCERN FOR TUE AS WELL...ESPECIALLY OVER CEN KS. KETCHAM .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 312 PM CDT SUN APR 27 2014 UPPER LOW MEANDERS INTO THE GREAT LAKES REGION FOR THE MIDDLE TO THE END OF THE WEEK. THIS WILL KEEP MOST OF THE FORECAST AREA IN N-NW FLOW...WITH POSSIBLY SOME LINGERING SHOWERS ACROSS NE KS. EXPECT THE COOLER THAN NORMAL TEMPS TO CONTINUE ACROSS THE AREA FOR AT LEAST WED AS MOST OF THE FORECAST AREA STAYS IN THE NORTHERLY FLOW...BEFORE TEMPS BEGIN TO MODERATE SOME TOWARDS THE WEEKEND. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 109 PM CDT SUN APR 27 2014 STILL ANTICIPATING POTENTIAL FOR A FEW ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO REDEVELOP GENERALLY ALONG/EAST OF THE FLINT HILLS THIS AFTERNOON AND PERSIST INTO THE EVENING...AS A DRYLINE AND ASSOCIATED STRONG UPPER TROUGH CONTINUES TO ADVANCE EAST. CONSEQUENTLY...HELD ONTO VCTS WORDING AT KCNU. OTHERWISE...STRONG/GUSTY SOUTH TO SOUTHWEST WINDS ARE ANTICIPATED AREAWIDE THROUGH THE AFTERNOON. WINDS SHOULD SLACKEN SOME OVERNIGHT BUT STILL REMAIN BREEZY OUT OF THE WEST/SOUTHWEST. LATER TONIGHT...MVFR TO LOW VFR CIGS WILL BE POSSIBLE...AS COLD ADVECTION COMMENCES IN WAKE OF A COLD FRONT. STRONG/GUSTY WEST TO NORTHWEST WINDS ANTICIPATED MONDAY...AS LOW PRESSURE SITS AND SPINS NORTH OF THE REGION. ADK && .FIRE WEATHER... ISSUED AT 312 PM CDT SUN APR 27 2014 STRONG WEST-NORTHWEST WINDS AND CONTINUED DRY CONDITIONS FOR AREAS WEST OF INTERSTATE 135 WILL LEAD TO ANOTHER ELEVATED FIRE DANGER DAY ON MONDAY. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER VALUES ARE POSSIBLE FOR AREAS WHICH DIDNT SEE ANY SUBSTANTIAL RAINFALL... MAINLY ACROSS CENTRAL KANSAS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 49 70 45 58 / 10 20 20 30 HUTCHINSON 47 69 42 57 / 10 20 20 30 NEWTON 47 67 42 55 / 10 20 20 30 ELDORADO 48 69 44 57 / 10 20 20 30 WINFIELD-KWLD 49 73 45 60 / 10 20 20 20 RUSSELL 44 63 40 53 / 10 20 30 40 GREAT BEND 45 65 40 55 / 10 20 30 40 SALINA 47 66 42 55 / 10 20 30 40 MCPHERSON 47 67 41 55 / 10 20 30 40 COFFEYVILLE 51 73 47 62 / 10 10 20 20 CHANUTE 50 71 46 60 / 20 20 20 30 IOLA 50 70 46 59 / 20 20 20 30 PARSONS-KPPF 50 73 46 61 / 20 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>069-082-083-091>093. RED FLAG WARNING FROM 9 AM TO 7 PM CDT MONDAY FOR KSZ032-033- 047>051-067-068. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>069-082-083-091>093. WIND ADVISORY FROM 9 AM TO 7 PM CDT MONDAY FOR KSZ032-033- 047>053-067-068-082-083. &&
Hazardous weather outlook, Apr 27, 3:43 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SUN APR 27 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE THIS MORNING ALONG AND EAST OF I-135. THE MAIN RISK WILL BE LARGE HAIL UP TO QUARTER SIZE. THE RISK FOR SEVERE STORMS WILL INCREASE AHEAD OF AN EASTWARD MOVING DRY-LINE THIS AFTERNOON...ACROSS SOUTHEAST KANSAS. WHILE THE MAIN RISKS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE. STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND THE DRY-LINE PASSAGE...ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER AND MAY ALSO CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. PLEASE REFER TO THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS MUCH OF THE AREA ON MONDAY AFTERNOON...WITH STRONGER WINDS LEADING TO A PERIOD OF EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. GUSTY WINDS WILL CONTINUE PERIODICALLY INTO THE MIDDLE OF THE COMING WEEK...ELEVATING THE GRASSLAND FIRE DANGER DURING THE AFTERNOON HOURS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDDAY THROUGH THE AFTERNOON ACROSS SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Apr 27, 10:45 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 AM CDT SUN APR 27 2014
KSZ071-072-096-271615-
ALLEN-NEOSHO-WOODSON-
1045 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS...
NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1115 AM CDT
* AT 1042 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF CHANUTE TO ERIE...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...LA HARPE...MORAN...STARK...SAVONBURG...IOLA
AIRPORT...BASSETT...ELSMORE AND MILDRED.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3756 9512 3754 9553 3773 9552 3774 9554
3805 9555 3803 9508
TIME...MOT...LOC 1546Z 233DEG 58KT 3779 9548 3764 9515
LAWSONSpecial weather statement, Apr 27, 10:49 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1049 AM CDT SUN APR 27 2014 KSZ099-100-271615- LABETTE-MONTGOMERY- 1049 AM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... LABETTE COUNTY IN SOUTHEAST KANSAS... EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS... * UNTIL 1115 AM CDT * AT 1046 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COFFEYVILLE... MOVING NORTHEAST AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... PARSONS...EDNA...LIBERTY...BARTLETT...CHETOPA...MOUND VALLEY... ALTAMONT...CHERRYVALE...OSWEGO...ANGOLA...LABETTE...PARSONS TRI CITY AIRPORT AND DENNIS. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9507 3700 9566 3739 9551 3739 9508 TIME...MOT...LOC 1549Z 199DEG 72KT 3705 9547 LAWSON
Local storm report, Apr 27, 10:51 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HAIL HUMBOLDT 37.81N 95.44W
04/27/2014 E0.50 INCH ALLEN KS EMERGENCY MNGR
&&
RBLSpecial weather statement, Apr 27, 11:32 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1132 AM CDT SUN APR 27 2014 KSZ100-271700- LABETTE- 1132 AM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN LABETTE COUNTY IN SOUTHEAST KANSAS... * UNTIL NOON CDT * AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF EDNA TO 18 MILES SOUTH OF CHETOPA...MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... BARTLETT...CHETOPA...OSWEGO AND LABETTE. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9507 3700 9537 3731 9518 3722 9507 TIME...MOT...LOC 1632Z 220DEG 54KT 3698 9534 3682 9501 LAWSON
Local storm report, Apr 27, 11:49 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 5 S CHETOPA 36.96N 95.09W
04/27/2014 CRAIG OK EMERGENCY MNGR
METAL ROOF OF BARN TAKEN OFF AND DAMAGED POWERLINES.
&&
JASLocal storm report, Apr 27, 11:50 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1150 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 1 S CHETOPA 37.02N 95.09W
04/27/2014 LABETTE KS EMERGENCY MNGR
METAL ROOF OF BARN TAKEN OFF AND DAMAGED POWERLINES.
&&
JASThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:51 AM CDT | Special Weather Statement | ICT | Cowley | 54 min |
| Apr 27, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Apr 27, 2:12 AM CDT | Special Weather Statement | ICT | Butler | 48 min |
| Apr 27, 2:33 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Apr 27, 2:45 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 18 hr |
| Apr 27, 3:01 AM CDT | Special Weather Statement | ICT | Cowley | 44 min |
| Apr 27, 4:27 AM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Apr 27, 4:42 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 48 min |
| Apr 27, 5:29 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Reno, Rice | 46 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Apr 27, 6:27 AM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Apr 27, 8:12 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 33 min |
| Apr 27, 8:22 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 23 min |
| Apr 27, 8:39 AM CDT | Special Weather Statement | ICT | Cowley, Elk | 36 min |
| Apr 27, 9:07 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 23 min |
| Apr 27, 9:17 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Apr 27, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Wilson, Woodson | 39 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | ICT | Wilson | 29 min |
| Apr 27, 10:18 AM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 27 min |
| Apr 27, 10:45 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 30 min |
| Apr 27, 10:49 AM CDT | Special Weather Statement | ICT | Labette | 26 min |
| Apr 27, 11:32 AM CDT | Special Weather Statement | ICT | Labette | 28 min |
| Apr 27, 3:43 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 51 hr |
| Apr 27, 4:24 PM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Apr 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 47 min |
| Apr 27, 5:38 PM CDT | Blowing Dust Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 3 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.